I have a horrible rash from the sun Is this caused from Metformin?

By Denise56 Latest Reply 2014-05-13 00:23:03 -0500
Started 2014-05-11 05:19:06 -0500

I went to Florida for 4 days and used sunscreen but when I got back home I was covered on my arms and chest with red bumps. I then went to all outdoor event yesterday, and I guess I made it worse. Is this caused partially due to metformin?

6 replies

Trudie Ann
Trudie Ann 2014-05-13 00:23:03 -0500 Report

I had the problem but my doctor said it wasn't due to my metformin or any of my meds. he suggested I go to a dermatologist. She told me it was probably caused by my laundry soap. I told he it was what I had always used. She said try a scent free detergent, and gave me some prescriptions for the rash. The prescriptions helped some, but when I changed to a Free and Clear detergent the rash went completely away. If you try it let me know if it helps you too. Also you might check with a dermatologist first, like I said the prescriptions help ease the suffering from the rash. The change in detergent made it completely go away.

Glucerna 2014-05-11 17:22:19 -0500 Report

I'm sorry to hear about the rash. Metformin can cause increased sun sensitivity, but this sounds like something you really want to discuss with your doctor since it's getting worse. ~Lynn @Glucerna

haoleboy 2014-05-11 13:51:05 -0500 Report

I am a sun worshiper and have had no issues with taking Met and spending hours in the sun … of course this doesn't mean that it isn't causing your issue.

Just Joyce
Just Joyce 2014-05-11 12:45:50 -0500 Report

I have not have that problem in with metformin and I am out in the sun a lot. You could have what is called prickly heat. Contact your doctor about the rash.

GabbyPA 2014-05-11 11:00:53 -0500 Report

Metformin does not usually cause things like that. I know that many antiboitics have a sun warning on them, and I am sure that there are other medicines or creams that have similar warnings. Is there another medication you are taking, even an otc?